Allegra (Fexofenadine)

    Allegra (Fexofenadine) Product Information

    Allegra is an over the counter medication used to relieve allergy symptoms including sneezing, itching, and rash. The active ingredient is Fexofenadine which is an antihistamine, which inhibits the effect histamine has on the body. Histamine is  a natural chemical that is released in reaction to pollen or other allergens the body identifies as a threat.

    We carry Allegra tablets in 3 different strengths: 30mg, 120mg, and 180mg. We only carry the brand option for this medication, and the 30 mg and 120mg are manufactured by a company called Aventis. The 180mg tablet is available from two different manufactures, Zentiva (Product of the United States), and Sanofi ( Product of the United Kingdom). The brand option from the United Kingdom is known as Telfast.

    We are available on live chat to assist you if you are interested in ordering this product. If you would prefer to speak to a representative we can also be reached by phone on our toll- free number 1-855-776-0079.

    What is Allegra used for?

    Originally, this drug was only taken by prescription. Now people are able to purchase it directly from a pharmacist. It is a medicine for treating allergies.  It can be used by adults and kids who are six years or older.  Besides treating hay fever and other signs of seasonal allergies, it also is indicated for chronic hives and itching. This problem is called chronic urticaria.

    Once you come into contact with allergens in the environment, a reaction takes place in your body. This includes the release of strong chemicals by certain body cells. These chemicals may cause your nasal passages to swell, causing a stuffy nose. This can be accompanied by sneezing and itching. By being an antihistamine is able to block chemicals that trigger allergies.

    How is this medication taken?

    If you are suffering from an allergy, the right thing to do is to see a doctor who can confirm this. After that they will probably prescribe this medicine. Available in the form of a tablet, an orally disintegrating tablet (ODT) and oral suspension, and is taken once or twice daily.

    If taking tablets and you are an adult, or a child beyond 12 years old, the recommended dosage is 60mg two times a day or 180mg once daily with water. The 60mg dose is the initial one, especially if you have reduced renal function. If being taken by a child between six years and eleven years, the recommended ODT dose is 30mg two times a day with water. Kids between two years and eleven years can take Fexofenadine oral suspension to clear their allergic rhinitis. 30mg twice daily is recommended.

    The ODT will dissolve in your tongue quickly and once it does you should just swallow it. You may swallow the dissolved content with or without water. If taking the oral suspension, shake the bottle before use. Taking your oral tablets or oral suspension with or without food is your choice. Nevertheless, swallow your ODT without eating first. If you want to take your tablet with a liquid, water will be better than your favourite fruit juice. The latter might reduce the drug’s absorption rate and could make it less effective. To get the most benefit, take your dosages the same time every day. It’s important to recall taking your medication but should you forget, take it the soonest possible. However, don’t take the skipped dose if your next dosage is near.

    Side Effects

    If your doctor wants you to start taking this allergy medication, then it is important to know the side effects you could possibly deal with. The common ones include:

    • Back pain
    • Coughing
    • Headache
    • Flu or common cold symptoms
    • Middle ear infection.

    Precautions

    If about to start taking this tablet, taking the following precautions would help. So tell the doctor this:

    • You’ve kidney disease
    • You have other allergies including one to Fexofenadine
    • You are sixty-five years or older
    • You are pregnant or waiting to conceive
    • You have a baby you are breastfeeding.
    • That you are taking certain non-prescribed or prescribed drugs

    The above information is an educational aid only. It is not intended as medical advice for individual conditions or treatments. Talk to your doctor, nurse or pharmacist before following any medical regimen to see if it is safe and effective for you.

    Back to top
    Symantec Security Validated